There are many reasons that you may want to stop taking vitamins. The vitamins you are taking may cause negative side effects, such as nausea. Be very careful if you're planning to stop taking vitamins. Doing so the improper way can cause your body to experience a negative reaction that may actually make you feel worse than you did on vitamins.
Talk to your doctor about not taking your vitamins. The doctor may be able to instruct you on how to stop taking the specific vitamin that you are on. Depending on your problem, the doctor may also be able to offer advice about how to stay on the vitamin without experiencing discomfort.
Switch to a lower dosage before going off the vitamins completely. If a lower dosage is not available, break the vitamins in half when you take them. After a few weeks, begin taking only 1/4 the size of a regular vitamin. Then, stop taking the vitamin altogether.
Give your body time to adjust to not being on the vitamin. If you were experiencing side effects, there is a chance that you may continue to experience them for a few weeks. It is likely that some traces of the vitamin will remain in your system for awhile. The vitamin that you are on may also have caused a hormonal imbalance, so your body needs to readjust to its normal state.
Make sure that you are still getting the essential nutrients that the vitamins were providing. If you stop taking vitamins and do not include any foods that contain the specific vitamin in your diet, you may experience a vitamin deficiency.
Consider switching to a multi-vitamin. If negative side effects are the reason that you stop taking a certain vitamin, consider a multi-vitamin. Since the dosage of the specific vitamin will not be so high, it is likely that you may not experience the same problems.